Alert archive / Arizona / Flash Flood Warnings in 2014
Flash Flood Warning 31, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 11, 2014, 2:43 PM MST for Pima County, Pinal County, Arizona. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2014, 2:43 PM MST (21:43 UTC)
- Expired
- Aug 11, 2014, 4:15 PM MST
- In force
- 92 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 85 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1953 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
228
WGUS55 KTWC 112143
FFWTWC
AZC019-021-112315-
/O.NEW.KTWC.FF.W.0031.140811T2143Z-140811T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
243 PM MST MON AUG 11 2014
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN PIMA COUNTY IN SOUTHEAST ARIZONA...
SOUTH CENTRAL PINAL COUNTY IN SOUTHEAST ARIZONA...
* UNTIL 415 PM MST
* AT 240 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF THUNDERSTORMS OVER NORTHEAST PIMA COUNTY AND SOUTH
CENTRAL PINAL COUNTY PRODUCING VERY HEAVY RAINFALL. RADAR RAINFALL
ESTIMATES WERE BETWEEN 1 AND 2 INCHES OF RAINFALL IN THE LAST HOUR.
THE HEAVY RAINFALL WAS LOCATED ALONG TANGERINE ROAD IN MARANA IN
NORTHEAST PIMA COUNTY AND PARK LINK ROAD IN SOUTH CENTRAL PINAL
COUNTY. THE THUNDERSTORMS WERE MOVING NORTH AT 5 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOVE
MOUNTAIN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3248 11122 3260 11132 3267 11121 3249 11103
3243 11105 3239 11110
$$
ZELL2 follow-up statements
241
WGUS75 KTWC 112231
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
331 PM MST MON AUG 11 2014
AZC019-021-112315-
/O.CON.KTWC.FF.W.0031.000000T0000Z-140811T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-PINAL AZ-
331 PM MST MON AUG 11 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST FOR SOUTH
CENTRAL PINAL AND NORTHEASTERN PIMA COUNTIES...
AT 324 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ONLY
LIGHT RAIN IN THE DOVE MOUNTAIN/TANGERINE AREA...AS WELL AS IN SOUTH
CENTRAL PINAL COUNTY NEAR PARK LINK ROAD. HOWEVER...THE HEAVY RAINFALL
EARLIER IS THESE TWO AREAS WILL CONTINUE TO CAUSE FLOODING PROBLEMS.
THEREFORE...THE FLASH FLOOD WARNING FOR NORTHEAST PIMA AND SOUTH
CENTRAL PINAL COUNTIES WILL REMAIN IN EFFECT UNTIL 415 PM MST. RADAR
RAINFALL TOTALS INDICATE THAT NEARLY TWO INCHES OF RAINFALL HAD
FALLEN JUST NORTH OF TANGERINE ROAD AND ONE AND A HALF INCHES ALONG
PARK LINK ROAD IN SOUTH CENTRAL PINAL COUNTY.
THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3248 11122 3260 11132 3267 11121 3249 11103
3243 11105 3239 11110
$$
ZELL630
WGUS75 KTWC 112316
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
416 PM MST MON AUG 11 2014
AZC019-021-112325-
/O.EXP.KTWC.FF.W.0031.000000T0000Z-140811T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PIMA AZ-PINAL AZ-
416 PM MST MON AUG 11 2014
...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTH CENTRAL PINAL AND
NORTHEASTERN PIMA COUNTIES...
RUNOFF WILL CONTINUE THROUGH 5 PM BUT THE THREAT OF FLASH FLOODING
IS OVER.
LAT...LON 3248 11122 3260 11132 3267 11121 3249 11103
3243 11105 3239 11110
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 1:34 PM MST, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 11, 1:34 PM MST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 134 PM MST MON AUG 11 2014 .SYNOPSIS...SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THIS WEEK. A STRONG INCREASE IN STORMS IS EXPECTED TUESDAY AND TUESDAY NIGHT AS MOISTURE DEEPENS AND A PASSING DISTURBANCE HELPS TO ORGANIZE STORMS. SOME STORMS WILL GENERATE LOCALLY HEAVY RAIN AND STRONG WINDS. && .DISCUSSION...RADAR WAS SHOWING A FEW THUNDERSTORMS DEVELOPING EARLY THIS AFTERNOON. EXPECT THIS ACTIVITY TO INCREASE IN AREAL COVERAGE THROUGH THIS EVENING BEFORE DIMINISHING LATE TONIGHT. STILL FOCUSING ON TUESDAY INTO EARLY WEDNESDAY FOR THE BEST TIME FRAME FOR MORE WIDESPREAD RAIN ACROSS SOUTHEAST ARIZONA. MODELS CONTINUED TO PICK UP ON AN IMPULSE THAT WAS PROGGED TO TRACK OUT OF NORTHERN MEXICO AND THROUGH ARIZONA TOMORROW AFTERNOON INTO EARLY WEDNESDAY MORNING. PLENTY OF MOISTURE IN PLACE TO SUPPORT WIDESPREAD SHOWERS AND THUNDERSTORMS WITH THE AID OF THIS FEATURE. THAT SAID...WILL CONTINUE TO ADVERTISE RATHER HIGH POP VALUES FOR THIS TIME OF YEAR TUESDAY AND TUESDAY NIGHT. GFS MODEL PROGGED THE IMPULSE TO EXIT NORTHEAST ARIZONA AFTER 18Z TUESDAY. NOT SURE IF THE SUBSIDENCE BEHIND THIS FEATURE WILL LIMIT THE AMOUNT OF THUNDERSTORM ACTIVITY SIGNIFICANTLY ON WEDNESDAY. FOR NOW...WILL KEEP THE CURRENT POP VALUES GOING FOR WEDNESDAY BUT MAY NEED TO ADJUST THEM DOWN A BIT LATER. THEREAFTER...MODELS SPREAD DRIER AIR INTO THE REGION LATE IN THE WEEK AS A SYSTEM TRACKS INTO THE NORTHERN ROCKIES. THIS WILL RESULT IN DECREASING RAIN CHANCES BY FRIDAY. DAYTIME TEMPERATURES WILL REMAIN NEAR NORMAL FOR THIS TIME OF YEAR...BUT A FEW DEGREES COOLER TUESDAY AND WEDNESDAY BASED THE ANTICIPATED CLOUDINESS AND RAIN. && .AVIATION...VALID THRU 12/00Z. SCATTERED THUNDERSTORMS THROUGH THIS EVENING...WITH CIGS 8-12K FT AGL. STRONG GUSTY OUTFLOWS ASSOCIATED WITH THUNDERSTORMS...OTHERWISE NORMAL DIURNAL WIND TRENDS. MORE WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS DEVELOPING TUESDAY AFTERNOON ACROSS SOUTHEAST ARIZONA. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...DAILY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS WEEK...WITH A PEAK IN ACTIVITY TUESDAY. STRONG...GUSTY AND ERRATIC WINDS BETWEEN 35 AND 45 MPH ARE POSSIBLE WITH STRONGER THUNDERSTORMS. OTHERWISE...20-FOOT WINDS WILL MAINLY BE LESS THAN 15 MPH THROUGH MID MORNING TODAY...THEN EASTERLY WINDS DEVELOPING THEREAFTER WITH SLIGHTLY HIGHER SPEEDS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 11, 2:20 PM MST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 220 PM MST MON AUG 11 2014 AZZ502-112200- TOHONO O'ODHAM NATION INCLUDING SELLS AZ- 220 PM MST MON AUG 11 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIMA COUNTY UNTIL 300 PM MST... AT 212 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 17 MILES SOUTHWEST OF SANTA ROSA MOVING NORTHWEST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...SAN SIMON VILLAGE...MOUNTAIN VILLAGE AND COVERED WELLS. SEEK SHELTER INSIDE A STURDY BUILDING. LAT...LON 3214 11246 3227 11230 3212 11184 3205 11218 TIME...MOT...LOC 2119Z 120DEG 10KT 3211 11220 JJB
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:54 PM MST | Special Weather Statement | TWC | 36 min | |
| Aug 10, 8:06 PM MST | Blowing Dust Advisory | TWC | Pima, Pinal | 54 min |
| Aug 11, 2:20 PM MST | Special Weather Statement | TWC | Pima | 40 min |
| Aug 11, 2:24 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 111 min |
| Aug 11, 3:47 PM MST | Special Weather Statement | TWC | Pima | 43 min |
Nearby
Flash Flood Warnings in Arizona, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.